Alert archive / Washington / High Wind Warnings in 2025
High Wind Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Dec 4, 2025, 11:56 PM PST for 4 counties in Washington. It took effect at Dec 5, 2025, 7:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2025, 11:56 PM PST (07:56 UTC)
- In effect from
- Dec 5, 2025, 7:00 PM PST
- Expired
- Dec 6, 2025, 3:56 AM PST
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 7.9 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 423 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS76 KOTX 050756 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1156 PM PST Thu Dec 4 2025 WAZ041-044-060030- /O.UPG.KOTX.WI.Y.0013.251206T0300Z-251206T1500Z/ /O.NEW.KOTX.HW.W.0003.251206T0300Z-251206T1500Z/ Wenatchee Area-Waterville Plateau- Including the cities of Chelan, Entiat, Number 2 Canyon, Cashmere, Pangborn Airport, Wenatchee, Badger Mountain Road, Mansfield, Number 1 Canyon, and Waterville 1156 PM PST Thu Dec 4 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...West winds 20 to 35 mph with gusts 50 to 65 mph expected. * WHERE...Chelan, Entiat, Number 2 Canyon, Cashmere, Pangborn Airport, Wenatchee, Badger Mountain Road, Mansfield, Number 1 Canyon, and Waterville. * WHEN...From 7 PM Friday to 7 AM PST Saturday. * IMPACTS...Areas of damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind gusts will vary over short distances. Damaging wind gusts are most likely on the higher benches around Wenatchee and on the Waterville Plateau. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ034-060030- /O.NEW.KOTX.HW.W.0003.251206T0300Z-251206T1500Z/ Moses Lake Area- Including the cities of Ephrata, Quincy, Moses Lake, and Othello 1156 PM PST Thu Dec 4 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...West winds 20 to 35 mph with gusts up to 60 mph west of Moses Lake. * WHERE...Mattawa, Beverly, Ephrata, Quincy * WHEN...From 7 PM Friday to 7 AM PST Saturday. * IMPACTS...Areas of damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. Strong cross winds on Interstate 90 between George and Vantage. * ADDITIONAL DETAILS...Wind gusts will vary over short distances. Damaging wind gusts are most likely west of the Moses Lake area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during a windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ003-WAZ033-060030- /O.EXA.KOTX.WI.Y.0013.251206T0300Z-251206T1500Z/ Idaho Palouse-Washington Palouse- Including the cities of Uniontown, Pullman, Potlatch, Oakesdale, Genesee, Plummer, Moscow, La Crosse, Rosalia, Tekoa, and Colfax 1156 PM PST Thu Dec 4 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Uniontown, Pullman, Potlatch, Oakesdale, Genesee, Plummer, Moscow, La Crosse, Rosalia, Tekoa, and Colfax. * WHEN...From 7 PM Friday to 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ032-060030- /O.CON.KOTX.WI.Y.0013.251206T0300Z-251206T1500Z/ Lower Garfield and Asotin Counties- Including the cities of Pomeroy, Alpowa Summit, and Clarkston 1156 PM PST Thu Dec 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Pomeroy, Alpowa Summit, and Clarkston. * WHEN...From 7 PM Friday to 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
3 follow-up statements
005 WWUS76 KOTX 052056 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1256 PM PST Fri Dec 5 2025 WAZ034-041-044-061330- /O.CON.KOTX.HW.W.0003.251206T0300Z-251206T1500Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Cashmere, Number 1 Canyon, Badger Mountain Road, Wenatchee, Waterville, Othello, Mansfield, Number 2 Canyon, Ephrata, Entiat, Chelan, Pangborn Airport, Moses Lake, and Quincy 1256 PM PST Fri Dec 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... * WHAT...West winds 20 to 35 mph with gusts 50 to 65 mph expected. * WHERE...Cashmere, Number 1 Canyon, Badger Mountain Road, Wenatchee, Waterville, Othello, Mansfield, Number 2 Canyon, Ephrata, Entiat, Chelan, Pangborn Airport, Moses Lake, and Quincy. * WHEN...From 7 PM this evening to 7 AM PST Saturday. * IMPACTS...Areas of damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during a windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ003-WAZ032-033-061330- /O.CON.KOTX.WI.Y.0013.251206T0300Z-251206T1500Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Alpowa Summit, Pomeroy, Rosalia, Colfax, Uniontown, Clarkston, Oakesdale, Moscow, Potlatch, Pullman, Tekoa, Plummer, La Crosse, and Genesee 1256 PM PST Fri Dec 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Alpowa Summit, Pomeroy, Rosalia, Colfax, Uniontown, Clarkston, Oakesdale, Moscow, Potlatch, Pullman, Tekoa, Plummer, La Crosse, and Genesee. * WHEN...From 7 PM this evening to 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
099 WWUS76 KOTX 052251 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 251 PM PST Fri Dec 5 2025 WAZ034-041-044-061200- /O.CON.KOTX.HW.W.0003.251206T0300Z-251206T1500Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Cashmere, Number 1 Canyon, Badger Mountain Road, Wenatchee, Waterville, Othello, Mansfield, Number 2 Canyon, Ephrata, Entiat, Chelan, Pangborn Airport, Moses Lake, and Quincy 251 PM PST Fri Dec 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... * WHAT...West winds 20 to 35 mph with gusts 50 to 65 mph expected. * WHERE...Cashmere, Number 1 Canyon, Badger Mountain Road, Wenatchee, Waterville, Othello, Mansfield, Number 2 Canyon, Ephrata, Entiat, Chelan, Pangborn Airport, Moses Lake, and Quincy. * WHEN...From 7 PM this evening to 7 AM PST Saturday. * IMPACTS...Areas of damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during a windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ003-WAZ032-033-061200- /O.EXT.KOTX.WI.Y.0013.251205T2251Z-251206T1500Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Alpowa Summit, Pomeroy, Rosalia, Colfax, Uniontown, Clarkston, Oakesdale, Moscow, Potlatch, Pullman, Tekoa, Plummer, La Crosse, and Genesee 251 PM PST Fri Dec 5 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Alpowa Summit, Pomeroy, Rosalia, Colfax, Uniontown, Clarkston, Oakesdale, Moscow, Potlatch, Pullman, Tekoa, Plummer, La Crosse, and Genesee. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
695 WWUS76 KOTX 061156 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 356 AM PST Sat Dec 6 2025 WAZ034-041-044-061500- /O.CAN.KOTX.HW.W.0003.000000T0000Z-251206T1500Z/ /O.EXA.KOTX.WI.Y.0013.000000T0000Z-251206T1500Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Waterville, Ephrata, Number 2 Canyon, Pangborn Airport, Badger Mountain Road, Chelan, Entiat, Wenatchee, Number 1 Canyon, Cashmere, Mansfield, Quincy, and Othello 356 AM PST Sat Dec 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Moses Lake, Waterville, Ephrata, Number 2 Canyon, Pangborn Airport, Badger Mountain Road, Chelan, Entiat, Wenatchee, Number 1 Canyon, Cashmere, Mansfield, Quincy, and Othello. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ003-WAZ032-033-061500- /O.CON.KOTX.WI.Y.0013.000000T0000Z-251206T1500Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Potlatch, Clarkston, Genesee, Rosalia, Plummer, Colfax, Tekoa, Uniontown, Pomeroy, Pullman, La Crosse, Oakesdale, Moscow, and Alpowa Summit 356 AM PST Sat Dec 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Potlatch, Clarkston, Genesee, Rosalia, Plummer, Colfax, Tekoa, Uniontown, Pomeroy, Pullman, La Crosse, Oakesdale, Moscow, and Alpowa Summit. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JCLEV
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Dec 4, 10:01 PM PST, 1 hour 55 minutes earlier. Its key messages:
- Wintry mix Thursday into Friday may result in a slick commute. 20-40% of 1" of snow in the northeast valleys.
- Periods of moderate to heavy mountain snow in the mountain passes through Saturday.
- Increased potential for rock slides next week with a mild and wet weather pattern.
Area forecast discussion, Dec 4, 10:01 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1001 PM PST Thu Dec 4 2025
.KEY MESSAGES...
- Wintry mix Thursday into Friday may result in a slick commute.
20-40% of 1" of snow in the northeast valleys.
- Periods of moderate to heavy mountain snow in the mountain
passes through Saturday.
- Increased potential for rock slides next week with a mild and
wet weather pattern.
&&
.SYNOPSIS...
The weather will trend much more unsettled Thursday through the
weekend. Temperatures look to be cold enough tonight into
Friday to support a lowland wintry mix. By Friday, temperatures
will modify and warm above normal with unsettled weather
continuing through the weekend and into next week.
&&
.DISCUSSION...
...MIXED VALLEY PRECIPITATION AND MOUNTAIN SNOW THROUGH THIS
WEEKEND TO BRING THE POTENTIAL FOR TRAVEL IMPACTS...
Thursday and through Friday: The first wave of precipitation has
moved through and the bulk of the wintry precip at this point is
south of I-90 early this afternoon. Precipitation will continue
to decrease from north to south this evening leading to a brief
break before the next wave of precipitation moves in Friday
morning. There is a minor freezing rain threat primarily on the
Waterville Plateau again early Friday morning before surface
temperatures warm above freezing. Have held off on any
additional winter weather advisories for now given uncertainty
for surface temperatures. Expecting mostly rain with this system
except the cooler northeast valleys where up to an inch of snow
will fall Friday morning.
Friday afternoon through Saturday: There will be a cold front
passage Friday evening associated with the occluded surface
low hanging back in SW BC. Snow levels will drop at the mountain
passes leading to a changeover to snow. Stevens Pass will see
around 5-10" of wet heavy snow Friday night through Saturday
evening. Lookout Pass will receive another 4-8" inches of snow
as well. Strong winds will develop in the wake of this frontal
passage around 45-60 kt in the 2-6 kft layer leading to strong
westerly winds gusting up to 55 mph. in the Wenatchee area,
Waterville Plateau, and the Alpowa summit area Friday night into
Saturday. Peaks around 3000-6000' in the east slopes of the
Cascades have potential to gust around 55-70 mph.
Sunday through Thursday: Snow levels rise above 4000 feet
minimizing wintry impacts in the lowlands. The mountain passes
are not completely out of the woods for winter impacts just
yet, especially Stevens Pass. An active storm track will favor
rounds repeated subtropical moisture into the region next week.
Monday and Wednesday next week look particularly interesting as
models suggest PWATs anomalies could rise above a staggering
300% of normal. This pattern would bring a lot of rain to the
Cascade crest and Idaho Panhandle with strong westerly flow. How
much rain? Models suggest around 5- 10" in the Cascades and
around 2-6" for the Idaho Panhandle. So concerns will shift to
mud and rock slides in steep terrain due to rain and snow melt,
and rises on rivers and small streams. At this time no flooding
is forecast in eastern WA and north ID. DB
&&
.AVIATION...
06Z TAFs: One round of precipitation will exit the ID Panhandle
overnight. An abundance of IFR stratus will encompass the region
with locally dense fog due to a saturated boundary layer and
light winds. The next system moves in Friday with a strong
upper level jet stream around 150-160 kts from west to east.
Another round of precipitation will occur with a mix of rain and
snow. Low level wind shear is shown in model soundings for
KEAT/KMWH/KLWS between 0z-6z Saturday as winds around 2k feet AGL
increase to around 40-50 kts. Stronger gusts may occasional mix
down to the surface in these areas.
.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence of widespread IFR and MVFR conditions across the
region into Friday. JW
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 31 39 35 44 36 44 / 50 90 50 30 30 80
Coeur d'Alene 32 39 35 42 35 43 / 60 100 80 70 50 90
Pullman 33 44 38 43 38 44 / 90 100 80 70 60 90
Lewiston 37 50 41 51 41 49 / 90 100 80 50 40 70
Colville 31 37 33 41 32 39 / 20 100 50 40 30 90
Sandpoint 30 37 33 39 35 41 / 50 100 100 90 70 100
Kellogg 33 40 35 40 37 41 / 90 100 100 100 80 100
Moses Lake 34 42 36 51 36 48 / 20 70 10 10 10 60
Wenatchee 35 46 38 50 37 46 / 30 80 50 30 30 70
Omak 33 39 34 42 33 40 / 10 80 40 20 10 70
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 7 PM Friday to 7 AM PST Saturday for Lower
Garfield and Asotin Counties-Waterville Plateau-Wenatchee
Area.
Winter Weather Advisory from 7 PM Friday to 10 PM PST Saturday
for Western Chelan County.
ID...Winter Storm Warning until 4 PM PST Saturday for Central
Panhandle Mountains.
&&In the hours before
Special weather statement, Dec 4, 6:39 PM PST, 5 hours 17 minutes before
Special Weather Statement National Weather Service Spokane WA 639 PM PST Thu Dec 4 2025 WAZ035-050500- Upper Columbia Basin- 639 PM PST Thu Dec 4 2025 Areas of fog will continue this evening on Interstate 90 and Highway 395 around the Ritzville area. The fog may be locally dense resulting in visibility at or below a quarter mile. Be sure to use caution if traveling through this area and be prepared for sudden reductions in visibility.
Nearby
High Wind Warnings in Washington, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.